Vol. 29, No. 3, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
A special deformation of the metric with no negative sectional curvature of a Riemannian space

Grigorios Tsagas

Vol. 29 (1969), No. 3, 715–725
Abstract

The main results of this paper can be stated as follows. Let M1, M2 be two big open submanifolds of the Riemannian manifolds (R12,h1) and (R22,h2), respectively. The submanifolds M1, M2 with the metrics h1∕M1 and h2∕M2, respectively, have positive constant sectional curvature. We have constructed a special I-parameter family of Riemannian metrics d(t) on M1 × M2 which is the deformation of the product metric h1∕M1 × h2∕M2 and it has strictly positive sectional curvature. In other words, we have proved that P M1 × M2 the derivative of the sectional curvature with respect to the parameter t for t = 0 and for any plane which is spanned by X (M1)p and Y (M2)p is strictly positive.

Mathematical Subject Classification
Primary: 53.70
Milestones
Received: 16 July 1968
Published: 1 June 1969
Authors
Grigorios Tsagas